Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at May 18, 2021, 3:39 PM CDT for 4 counties in Texas. It took effect at May 22, 2021, 3:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 3:39 PM CDT (20:39 UTC)
- In effect from
- May 22, 2021, 3:00 AM CDT
- Expired
- May 19, 2021, 9:52 AM CDT
- In force
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at Goliad (GLIT2). The gauge peaked at 12.86 ft at May 20, 2021, 9:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08188500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
625
WGUS44 KCRP 182039
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
339 PM CDT Tue May 18 2021
...The National Weather Service in Corpus Christi TX has issued a
Flood Warning for the following rivers in Texas...
San Antonio River At Goliad affecting Refugio, Calhoun, Goliad
and Victoria Counties.
For the San Antonio River...including Goliad...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC057-175-391-469-191145-
/O.NEW.KCRP.FL.W.0016.210522T1900Z-000000T0000Z/
/GLIT2.1.ER.210522T1900Z.210523T1800Z.000000T0000Z.NO/
339 PM CDT Tue May 18 2021
The National Weather Service in Corpus Christi has issued a
* Flood Warning for
the San Antonio River At Goliad.
* From Saturday afternoon until further notice.
* At 3:00 PM CDT Tuesday the stage was 5.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above caution stage
Friday morning then continue to rise to above flood stage Saturday
afternoon.
* Impact...At 25.0 feet, Minor lowland flooding occurs, with water
in the lowest areas of Goliad State Park. Livestock below Goliad
to the Guadalupe River confluence are cut off and potentially drown
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (1 pm)
Location Stg Stg Day/Time Wed Thu Fri Sat Sun
San Antonio River
Goliad 25.0 5.7 Tue 3 pm 5.8 8.2 18.0 24.9 26.
6
&&
LAT...LON 2871 9772 2878 9762 2855 9690 2848 9692
2863 9759
$$
CB2 follow-up statements
714
WGUS84 KCRP 190209
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
909 PM CDT Tue May 18 2021
...The Flood Warning is extended for the following river in Texas...
San Antonio River at Goliad affecting Refugio, Calhoun, Goliad
and Victoria Counties.
For the San Antonio River...including Goliad...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC057-175-391-469-191645-
/O.EXT.KCRP.FL.W.0016.210522T0800Z-000000T0000Z/
/GLIT2.1.ER.210522T1730Z.210524T0000Z.000000T0000Z.NO/
909 PM CDT Tue May 18 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the San Antonio River At Goliad.
* From late Friday night until further notice.
* At 8:00 PM CDT Tuesday, the stage was 5.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Saturday afternoon and continue rising to 27.1 feet by early
Monday morning. Additional rises are possible thereafter.
* Impact...At 25.0 feet, minor lowland flooding occurs, with water
in the lowest areas of Goliad State Park. Livestock below Goliad
to the Guadalupe River confluence are cut off and potentially
drown.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (7 pm)
Location Stg Stg Day/Time Wed Thu Fri Sat Sun
San Antonio River
Goliad 25.0 5.5 Tue 8 pm 6.0 11.8 20.6 25.5 26.
9
&&
LAT...LON 2871 9772 2878 9762 2855 9690 2848 9692
2863 9759
$$019
WGUS84 KCRP 191452
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
952 AM CDT Wed May 19 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
San Antonio River At Goliad affecting Refugio, Calhoun, Goliad
and Victoria Counties.
TXC057-175-391-469-191600-
/O.CAN.KCRP.FL.W.0016.210522T0800Z-210519T1452Z/
/GLIT2.1.ER.210522T1730Z.210524T0000Z.000000T0000Z.NO/
952 AM CDT Wed May 19 2021
...The Flood Warning for the San Antonio River At Goliad has been
cancelled...
The Flood Warning is cancelled for
the San Antonio River At Goliad.
* At 9:00 AM CDT Wednesday the stage was 6.4 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to notable levels on Thursday, but
is now expected to crest below flood stage at 20.0 feet early
Friday afternoon. The river is expected to remain above caution
stage until Saturday morning.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (7 am)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
San Antonio River
Goliad 25.0 6.4 Wed 9 am 11.1 18.9 15.5 10.5 10.
9
&&
LAT...LON 2871 9772 2878 9762 2855 9690 2848 9692
2863 9759
$$
ANMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 18, 1:04 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 18, 1:04 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
104 PM CDT Tue May 18 2021
.UPDATE...
18Z aviation discussion is included below.
In the wake of last night's MCS, a widespread cold pool was
keeping the area more stable than originally expected. PoPs today
were reduced for this factor, yet we still expect some
destabilization for at least isolated to scattered convection,
particularly over the Brush Country where CIN is slowly
diminishing. Severe convection is less likely today due to weaker
forcing and slightly more hostile thermodynamics aloft. Looking
farther ahead, it appears storm chances tonight may need to be
trimmed back until the strongest forcing arrives Wednesday morning
and afternoon with an upper trough still to our west, but will
inspect this further for this afternoon's package. No other
updates at this time.
.AVIATION...
MVFR ceilings are on track to continue expanding over the
terminals this afternoon and lingering through Wednesday morning.
Few SHRA and some TS are possible this afternoon generally from
COT to ALI, but the greatest window for TS is focusing from Wed
morning through the afternoon as an upper disturbance lifts across
the region accompanied by a large line of storms, possibly severe.
&&
.PREV DISCUSSION... /Issued 447 AM CDT Tue May 18 2021/
SHORT TERM (Today through Wednesday)...
Rain, rain, rain. That's the story of the short term. Luckily, for
today, it looks like there is only a slight chance of showers and
thunderstorms for most of the area, though those in the northern
portions of South Texas will have a chance of convection through
this evening. The good news is that PWATs are expected to be
around 1.5 inches through today which should keep rainfall rates
lower than we have seen in the previous days. The bad news is that
we remain in a Marginal risk for severe weather.
An upper level trough will squeeze over South Texas between two
areas of high pressure late Tuesday night into Wednesday allowing
moisture creep up on Tuesday night. A deep moisture axis will
develop over the Coastal Plains and the Victoria Crossroads, with
PWATs around 2.0 inches Wednesday. A mid-level closed low will
open up and move to the northeast, sending energy south into the
area. With this expected, have kept PoPs at 80-90% across most of
the area. WPC has placed us in a Moderate for Excessive Rainfall.
Heavy rain can be expected across the area, with the heaviest
rainfall coincident with the moisture axis. This means:
if the moisture axis sets up further west, expect the forecast
areas of heavy rain to shift. A Flash Flood Watch is in effect
through 18Z Thursday for all counties in the warning area.
Rainfall totals through Thursday are expected to be 3 to 8 inches,
with the highest amounts expected across the Coastal Plains and
Victoria Crossroads. There is also the potential for some strong
to severe weather as we remain in a Marginal risk for Wednesday.
Some good news? The threat for Coastal Flooding appears to have
waned, with tidal levels expected to be a bit lower. Also,
temperatures will be a little cooler under thick cloud cover, so
at least we won't be sweltering.
LONG TERM (Wednesday Night through Monday)...
Scattered to at times numerous showers and thunderstorms will
continue through the end of the work week and into the weekend due
to a series of upper disturbances.
Models are in fair agreement with a long wave trough draped across
TX Thursday becoming cut off over Deep S TX by Fri. This upper low
is progged to meander south of the area through the weekend
providing support for additional showers and thunderstorms. Models
at times develop weak surface trough across the CWA, which will
provide a focus for heavier rain. Am confident there will be
convection through the weekend, but much less confident on timing
and location of heavier rainfall. Rain chances and location will be
dependent on timing of embedded upper level short waves and
placement/timing of surface trough. For now kept close to the
blended models which show higher pops across the east and northeast
CWA where deeper moisture is progged to be located.
Due to mostly cloudy and at times wet conditions, temps will
generally remain below normal through the weekend into early next
week.
MARINE...
Moderate winds onshore flow will continue this morning, before
strengthening to moderate to strong flow this afternoon. A Small
Craft Advisory is in effect for this afternoon through Wednesday
evening. Scattered to numerous showers and thunderstorms are
possible today and Wednesday, with periods of heavy rainfall that
could reduce visibility. A few storms may be strong to severe.
Moderate to occasionally strong onshore flow will lead to periods of
advisory conditions through the week and into the weekend. Scattered
to at times numerous showers and thunderstorms will be possible
through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 86 76 84 69 80 / 20 70 90 80 50
Victoria 86 75 83 67 80 / 40 80 90 80 80
Laredo 97 74 84 69 88 / 10 70 90 50 20
Alice 91 75 86 67 84 / 20 70 90 80 50
Rockport 85 76 83 70 82 / 30 70 90 80 70
Cotulla 93 74 84 69 86 / 30 70 80 50 30
Kingsville 89 75 86 68 83 / 20 70 90 80 40
Navy Corpus 84 76 82 71 80 / 20 70 90 80 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Thursday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...La Salle...Live Oak...McMullen...Nueces Islands...
Victoria...Webb.
GM...Small Craft Advisory until 7 PM CDT Wednesday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
MCZ/93...AVIATIONHazardous weather outlook, May 18, 3:09 PM CDT, 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 309 PM CDT Tue May 18 2021 TXZ229>234-239>247-342>347-442-443-447-192015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 309 PM CDT Tue May 18 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Isolated to scattered thunderstorms are possible today and tonight. A few storms could be strong to severe. A Flash Flood Watch is in effect through Thursday morning. There is a MODERATE risk of rip currents today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A squall line is likely to affect much of South Texas late Wednesday morning through the afternoon with heavy rainfall, strong winds and some hail. A few severe wind gusts and large hail are possible with this line of storms before the activity diminishes Wednesday night. Additional rounds of scattered to numerous showers and thunderstorms are expected Thursday through the weekend. A few storms could become strong or severe, along with a threat of heavy rainfall. A Flash Flood Watch is in effect through Thursday morning. There is a MODERATE risk of rip currents Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-192015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 309 PM CDT Tue May 18 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight A Small Craft Advisory is in effect until Thursday morning for the coastal and open waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous showers and thunderstorms will be possible daily through the week. A few storms could become strong to possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 18, 10:02 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1002 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG LAREDO 27.54N 99.49W
05/17/2021 WEBB TX BROADCAST MEDIA
SOME DOWNED POWER POLES AND REPORTS OF WIND
DAMAGE TO A FEW BUILDINGS. TIME ESTIMATED
FROM RADAR AND METARS.
0218 AM TSTM WND DMG GEORGE WEST 28.34N 98.12W
05/18/2021 LIVE OAK TX LAW ENFORCEMENT
SPORADIC TREE DAMAGE THROUGHOUT MUCH OF LIVE
OAK COUNTY. TIME ESTIMATED FROM RADAR.
0135 AM TSTM WND GST 2 ENE SAN DIEGO 27.77N 98.21W
05/18/2021 E60 MPH JIM WELLS TX TRAINED SPOTTER
SPOTTER NOTICED GAS STATION COVER OVER THE
PUMPS WAS MOVING.
0145 AM TSTM WND DMG 2 WSW ALICE 27.74N 98.09W
05/18/2021 JIM WELLS TX EMERGENCY MNGR
NUMEROUS AREAS OF DAMAGE INCLUDING POWER
POLES DOWN AND DAMAGE TO HOME IN THE RANCHO
ALEGRE AREA.
0149 AM TSTM WND DMG 1 E ALICE 27.76N 98.05W
05/18/2021 JIM WELLS TX EMERGENCY MNGR
NUMEROUS POWER POLES DOWN NEAR 665 IN ALICE.
WIND DAMAGE TO ROOFS.
0151 AM TSTM WND GST 6 NNE LAKE ALICE 27.90N 98.04W
05/18/2021 M67 MPH JIM WELLS TX AWOS
SEVERE WIND GUSTS FROM 151 AM THROUGH 207
AM. PEAK GUST OF 70 MPH AT 158 AM.
0200 AM TSTM WND DMG 1 SE ALICE 27.75N 98.06W
05/18/2021 JIM WELLS TX BROADCAST MEDIA
REPORT OF WIND DAMAGED HOME, STORAGE UNIT
BEHIND HOME IS GONE, AND DOWNED POWERLINES.
0110 AM TSTM WND DMG 2 NE BENAVIDES 27.61N 98.39W
05/18/2021 DUVAL TX LAW ENFORCEMENT
STRONG WINDS RESULTED IN ROOF DAMAGE.
0112 AM TSTM WND DMG 3 E BENAVIDES 27.60N 98.36W
05/18/2021 DUVAL TX LAW ENFORCEMENT
CARPORT BLOWN INTO HOUSE.
0152 AM TSTM WND DMG 1 NE BENAVIDES 27.61N 98.40W
05/18/2021 DUVAL TX BROADCAST MEDIA
REPORTS OF ROOFS TORN OFF OF HOMES.
0250 AM TSTM WND DMG PAWNEE 28.65N 98.00W
05/18/2021 BEE TX EMERGENCY MNGR
DAMAGE TO BARNS AND METAL BUILDINGS. TIME
ESTIMATED FROM RADAR.
0855 PM NON-TSTM WND GST 19 SSW LA WARD 28.61N 96.62W
05/17/2021 M30 MPH CALHOUN TX MESONET
MESONET STATION 8833D PORT LAVACA.
0855 PM NON-TSTM WND GST 19 SSW LA WARD 28.61N 96.62W
05/17/2021 M30 MPH CALHOUN TX MESONET
MESONET STATION 8833D PORT LAVACA.
&&Local storm report, May 18, 2:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
237 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 2 SSE LAREDO 27.51N 99.47W
05/17/2021 WEBB TX PUBLIC
TREE LIMBS SNAPPED IN HALF.
&&
JCPThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:28 PM CDT | Special Weather Statement | CRP | La Salle | 47 min |
| May 17, 7:42 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 48 min |
| May 17, 10:18 PM CDT | Special Weather Statement | CRP | La Salle | 57 min |
| May 17, 10:50 PM CDT | Special Weather Statement | CRP | Webb | 40 min |
| May 17, 11:04 PM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| May 17, 11:35 PM CDT | Special Weather Statement | CRP | Zapata | 40 min |
| May 17, 11:41 PM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| May 17, 11:59 PM CDT | Special Weather Statement | CRP | Webb | 46 min |
| May 18, 12:11 AM CDT | Special Weather Statement | CRP | Duval | 49 min |
| May 18, 12:14 AM CDT | Areal Flood Advisory | CRP | Duval, La Salle, McMullen, Webb | 3 hr |
| May 18, 12:39 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 51 min |
| May 18, 12:57 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 48 min |
| May 18, 1:00 AM CDT | Special Weather Statement | CRP | Duval | 45 min |
| May 18, 1:43 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 47 min |
| May 18, 1:51 AM CDT | Tornado Warning | CRP | Jim Wells, Nueces | 24 min |
| May 18, 2:16 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Jim Wells, Live Oak, Nueces, San Patricio | 44 min |
| May 18, 2:18 AM CDT | Special Marine Warning | CRP | 27 min | |
| May 18, 2:19 AM CDT | Special Weather Statement | CRP | Nueces | 26 min |
| May 18, 2:31 AM CDT | Special Weather Statement | CRP | Live Oak | 29 min |
| May 18, 3:01 AM CDT | Special Weather Statement | CRP | Bee, Live Oak, Refugio, San Patricio | 29 min |
| May 18, 3:04 AM CDT | Special Marine Warning | CRP | 41 min | |
| May 18, 3:20 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 45 hr |
| May 18, 3:29 AM CDT | Special Marine Warning | CRP | 31 min | |
| May 18, 3:35 AM CDT | Small Craft Advisory | CRP | 48 hr | |
| May 18, 3:42 AM CDT | Special Weather Statement | CRP | Bee, Calhoun, Goliad, Refugio | 33 min |
| May 18, 5:24 AM CDT | Special Weather Statement | CRP | Jim Wells | 36 min |
| May 18, 12:29 PM CDT | River Flood Warning | CRP | Live Oak, McMullen | 3 hr |
| May 18, 12:34 PM CDT | River Flood Warning | CRP | Live Oak | 38 hr |
| May 18, 12:38 PM CDT | River Flood Warning | CRP | Live Oak | 55 hr |
| May 18, 12:41 PM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 9 hr |
| May 18, 12:51 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 9 hr |
| May 18, 1:25 PM CDT | River Flood Warning | CRP | Refugio | 50 hr |
| May 18, 1:41 PM CDT | River Flood Warning | CRP | Bee | 55 hr |
| May 18, 2:11 PM CDT | River Flood Warning | CRP | Victoria | 11 days |
| May 18, 2:36 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 25 days |
| May 18, 4:20 PM CDT | River Flood Warning | CRP | Goliad, Victoria | 12 hr |
| May 18, 5:09 PM CDT | River Flood Warning | CRP | Nueces | 4 days |
| May 18, 5:21 PM CDT | Special Weather Statement | CRP | La Salle | 24 min |
| May 18, 5:44 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 46 min |
| May 18, 6:32 PM CDT | Special Weather Statement | CRP | McMullen | 43 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.